Alert archive / Wyoming / Flash Flood Warnings in 2007

Flash Flood Warning 12, NWS Riverton, WY

July 27, 2007Natrona County, Wyoming

NWS Riverton, WY issued this flash flood warning at Jul 27, 2007, 5:01 AM MDT for Natrona County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2007, 5:01 AM MDT (11:01 UTC)
Expired
Jul 27, 2007, 8:00 AM MDT
In force
3 hr
Issued by
NWS Riverton, WY
Area
Whole counties

County Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 11.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
813 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KRIW 271103
FFWRIW
WYC025-271400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
501 AM MDT FRI JUL 27 2007

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...
  THIS INCLUDES THE CITIES OF...EVANSVILLE...CASPER...

* UNTIL 800 AM MDT

* AT 455 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANTELOPE
  HILLS...HOMA HILLS...U.S. HWY 20/26 MILE MARKER 20...I25 MILE
  MARKER 200...I25 EXIT 191...I25 EXIT 197...NATRONA COUNTY AIRPORT
  AND BAR NUNN

RAINFALL AROUND THREE QUARTERS OF AN INCH HAS FALLEN IN THE LAST HOUR
AT THE CASPER AIRPORT.  AFTER TWO DAYS OF RAIN THE GROUND IS EASILY
SATURATED. ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN THE 
WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4310 10666 4272 10662 4273 10611 4313 10608

$$

C. BAKER
3 follow-up statements
000 
WGUS75 KRIW 271149
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
546 AM MDT FRI JUL 27 2007

WYC025-271400-
NATRONA WY-
546 AM MDT FRI JUL 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM MDT FOR EAST
CENTRAL NATRONA COUNTY...

AT 543 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA. RAINFALL OF AN INCH HAS BEEN REPORT BOTH AT AND NEAR THE CASPER
AIRPORT.  THIS RAINFALL HAS OCCURRED IN THE LAST ONE AND A HALF 
HOURS.  HEAVY RAIN CELLS CONTINUE TO FORM OVER THE AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANTELOPE
HILLS...HOMA HILLS...U.S. HWY 20/26 MILE MARKER 20...I25 MILE MARKER
200...I25 EXIT 197 AND BAR NUNN

ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RIVERTON.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4310 10666 4272 10662 4273 10611 4313 10608

$$

C. BAKER
000 
WGUS75 KRIW 271231
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
629 AM MDT FRI JUL 27 2007

WYC025-271400-
NATRONA WY-
629 AM MDT FRI JUL 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM MDT FOR EAST
CENTRAL NATRONA COUNTY...

AT 627 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA.  RAINFALL OF 1.27 INCHES HAS FALLEN AT THE CASPER AIRPORT
IN THE LAST TWO HOURS.  RAINFALL FORM THE PAST TWO DAYS HAS LEFT
THE GROUND IN THE AREA SATURATED INCREASING THE THREAT OF FLASH 
FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANTELOPE
HILLS...HOMA HILLS...U.S. HWY 20/26 MILE MARKER 20...I25 MILE MARKER
200...I25 EXIT 197 AND BAR NUNN

ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED 
AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RIVERTON.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4310 10666 4272 10662 4273 10611 4313 10608

$$

C. BAKER
000 
WGUS75 KRIW 271357
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
752 AM MDT FRI JUL 27 2007

WYC025-271402-
NATRONA WY-
752 AM MDT FRI JUL 27 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 AM MDT FOR EAST CENTRAL
NATRONA COUNTY...

THE HEAVY RAINFALL HAS ENDED AND FLOODING IS NO LONGER ANTICIPATED 
ACROSS EAST CENTRAL NATRONA COUNTY...INCLUDING THE CASPER AREA.  
ALTHOUGH...SOME LIGHT RAIN IS EXPECTED THROUGH THE MORNING...FLASH 
FLOODING IS NOT EXPECTED. THEREFORE THE WARNING WILL BE ALLOWED TO 
EXPIRE.  

LAT...LON 4310 10666 4272 10662 4273 10611 4313 10608

$$

MURRELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:55 AM MDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 27, 2:55 AM MDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
255 AM MDT FRI JUL 27 2007

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT

00Z RUNS OF THE NAM AND GFS SHOW LARGE UPPER HIGH CENTERED OVER
THE FOUR CORNERS RETROGRADING TO EASTERN NV BY 00Z SATURDAY. WITH
THE REGION UNDER THE INFLUENCE OF THE UPPER HIGH AND WEAK SURFACE
PRESSURE GRADIENT...DEEP LAYER MOISTURE IN PLACE ACROSS THE
NORTHERN ROCKIES WILL CONTINUE TO FUEL AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS ACROSS THE CWA. THE HIGHEST POPS WILL
LATER TODAY THROUGH THIS EVENING WILL BE ACROSS THE NORTHERN THIRD
OF WY...AS A WEAK SHORTWAVE MOVES FROM CENTRAL ID ACROSS NORTHERN
WY DURING PEAK HEATING. PRECIPITABLE WATER VALUES TODAY WILL RANGE
FROM 0.75 TO 1.50 INCHES...AND THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAIN WITH A THREAT FOR FLASH FLOODING WITH SLOWER
MOVING THUNDERSTORM CELLS. H7 TEMPERATURES WILL INCREASE BY 2-3 C
TODAY AND THERE WILL BE GREATER AMOUNT OF SUNSHINE...SO HIGHS WILL
RISE INTO THE 80S TO NEAR 90 IN THE LOWER ELEVATIONS.

THE UPPER HIGH IN THE SOUTHWEST WILL BUILD NORTHEAST ACROSS THE
NORTHERN ROCKIES SATURDAY AND SUNDAY WITH HIGH TEMPERATURES
RETURNING TO NEAR NORMAL SATURDAY AND SLIGHTLY ABOVE NORMAL
SUNDAY. AXIS OF MOISTURE WILL SLIDE EASTWARD SATURDAY AND
SUNDAY...BUT RESIDUAL MOISTURE WILL GENERATE ISOLATED SHOWERS AND
THUNDERSTORMS IN THE AFTERNOON AND EVENING SATURDAY AND
SUNDAY...ESPECIALLY ACROSS THE HIGHER ELEVATIONS.

.LONG TERM...MONDAY THROUGH FRIDAY
MINOR DIFFERENCES AND CHANGES CONTINUING TO INCREASE IN EXTENDED
FORECAST WITH TREND FOR A FLATTER HIGH PRESSURE RIDE OVER THE
WESTERN U.S. AND PROGRESSION ALONG THE POLAR FRONT ACROSS SOUTHERN
CANADA FROM GULF OF ALASKA LOW PRESSURE CENTER. LARGER...MORE
ORGANIZED TROUGHS CONTINUE EJECTING EAST ACROSS SOUTHERN CANADA
AND NORTHERN MONTANA. MAIN IMPACT SHIFTING DEEPER MONSOON
MOISTURE TO THE SOUTH A BIT AWAY FROM WYOMING AND BRINGING SOUTH
WEAK COOL SURGES FROM CANADA SLIGHTLY COOLING TEMPERATURES.
DECREASING MONSOON MOISTURE ALLOWS FOR WARMER TEMPERATURES WITH
LOWER HUMIDITY AND FEWER CLOUDS SO DAY TO DAY TEMPERATURE CHANGES
MAY INCREASE BETWEEN WARMER DRIER AIR MASS AND WEAK COOLER
CANADIAN SURGES. EXTENDED MODELS DIFFER MOST WITH TIMING AND
LOCATIONS OF CANADIAN TROUGHS WHILE IN VERY GOOD AGREEMENT WITH
RIDGE OVER THE WEST. STILL EXTENDED FORECAST WILL BE LARGELY
DOMINATED BY MESOSCALE CONVECTION OVER THE REGION WHICH LARGER
SCALE EXTENDED MODELS DO NOT HANDLE WELL OVERALL.

&&

.AVIATION...ISOLATED SHOWERS AND STORMS WILL OCCUR THROUGH 18Z.
LOCAL MVFR CONDITIONS MAY OCCUR IN CENTRAL WYOMING INTO FRIDAY
MORNING DUE TO LOWER CEILINGS AS LOW LEVEL MOISTURE REMAINS.
AFTER 18Z FRIDAY THUNDERSTORMS WILL DEVELOP OVER THE AREA WITH
LOCAL MVFR CONDITIONS DUE TO LOWER CLOUDS AND REDUCED VISIBILITY
IN HEAVY RAIN.

&&

.FIRE WEATHER...

DEEP LAYER MOISTURE WILL REMAIN ACROSS THE REGION TODAY WITH
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE ENTIRE
REGION THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL AGAIN HAVE
THE POTENTIAL TO PRODUCE HEAVY RAIN. AFTERNOON MINIMUM RELATIVE
HUMIDITY WILL BE FAIRLY HIGH FOR THIS TIME OF YEAR WITH LIGHT
WINDS ALLOWING LOW LEVEL MOISTURE TO LINGER ACROSS THE AREA.

DEEP LAYER MOISTURE WILL MOVE SLOWLY TO THE EAST AND INTO THE
DAKOTAS BY SUNDAY. AFTERNOON RELATIVE HUMIDITY WILL GRADUALLY
BECOME LOWER SATURDAY THROUGH SUNDAY...BUT MINIMUM VALUES SUNDAY
AFTERNOON WILL STILL BE IN THE 12 TO 18 PERCENT RANGE IN THE
BASINS. SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY WILL BE
ISOLATED...AS THE UPPER HIGH BUILDS IN FROM THE SOUTHWEST AND MORE
STABLE AIR MOVES SLOWLY INTO THE AREA FORM THE WEST. WINDS
SATURDAY THROUGH SUNDAY WILL GENERALLY BE LESS THAN 10 MPH GIVEN
THE WEAK SURFACE SYSTEMS ACROSS THE NORTHERN ROCKIES.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SMITH
LONG TERM...C.BAKER
AVIATION...AR
FIRE WEATHER...SMITH
Hazardous weather outlook, Jul 27, 5:01 AM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
501 AM MDT FRI JUL 27 2007

WYZ001>020-022>030-281101-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
501 AM MDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY MOIST AIRMASS WILL REMAIN OVER THE REGION TODAY...AND
SCATTERED THUNDERSTORMS WHICH DEVELOP THIS AFTERNOON AND
EVENING WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN. FLASH
FLOODING WILL AGAIN BE POSSIBLE THIS AFTERNOON AND EVENING. THE
HIGHEST THREAT FOR FLASH FLOODING WILL BE EAST OF THE DIVIDE...WHERE
THERE WILL BE A GREATER SUPPLY OF ATMOSPHERIC MOISTURE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DRIER AIR WILL BEGIN TO MOVE INTO WYOMING OVER THE WEEKEND...
DECREASING THE CHANCE FOR SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR RAINFALL AMOUNTS
THROUGH TONIGHT. THANK YOU.

TRIW

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 12:01 PM MDTFlash Flood WatchRIWBig Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 3 more12 hr
Jul 27, 1:56 PM MDTSevere Thunderstorm WarningRIWFremont64 min
Jul 27, 4:18 PM MDTFlash Flood WarningRIWPark117 min

Nearby

Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.